Full Text:   <4437>

CLC number: TP79; TK51

On-line Access: 2024-08-27

Received: 2023-10-17

Revision Accepted: 2024-05-08

Crosschecked: 2012-07-11

Cited: 8

Clicked: 5256

Citations:  Bibtex RefMan EndNote GB/T7714

-   Go to

Article info.
Open peer comments

Journal of Zhejiang University SCIENCE A 2012 Vol.13 No.9 P.717-722

http://doi.org/10.1631/jzus.A1100292


An improved technique for global daily sunshine duration estimation using satellite imagery


Author(s):  Muhammad Ali Shamim, Renji Remesan, Da-wei Han, Naeem Ejaz, Ayub Elahi

Affiliation(s):  Department of Civil Engineering, University of Engineering and Technology, Taxila 47050, Pakistan; more

Corresponding email(s):   ali.shamim@uettaxila.edu.pk

Key Words:  Sunshine duration, Geostationary satellite, Evapotranspiration, Solar radiation, Remote sensing


Share this article to: More <<< Previous Article|


Abstract: 
This paper presents an improved model for global sunshine duration estimation. The methodology incorporates geostationary satellite images by including snow cover information, sun and satellite angles and a trend correction factor for seasons, for the determination of cloud cover index. The effectiveness of the proposed methodology has been tested using Meteosat geostationary satellite images in the visible band with a temporal resolution of 1 h and spatial resolution of 2.5 km×2.5 km, for the Brue Catchment in the southwest of England. Validation results show a significant improvement in the estimation of global sunshine duration by the proposed method as compared to its predecessor (R2 is improved from 0.68 to 0.83, root mean squared error (RMSE) from 2.37 h/d to 1.19 h/d and the mean biased error (MBE) from 0.21 h/d to 0.08 h/d). Further studies are needed to test this method in other parts of the world with different climate and geographical conditions.

Open peer comments: Debate/Discuss/Question/Opinion

<1>

Please provide your name, email address and a comment





Journal of Zhejiang University-SCIENCE, 38 Zheda Road, Hangzhou 310027, China
Tel: +86-571-87952783; E-mail: cjzhang@zju.edu.cn
Copyright © 2000 - 2025 Journal of Zhejiang University-SCIENCE